We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Go to your personalised cancer information and support area
Existing Macmillan user? Access your events, volunteering and Macmillan Online Community
Having side effects taking this medication. 1st cycle had to stop day 8, numbness of tip of tongue and tongue ulcer. Restarted day 11. 2nd cycle day 7 both feet with blisters, rash below thumb and neck, face skin very dry and a bit red! Told to stop Capecitabine by oncology nurse. Restart on 3rd cycle. Anyone had same problems?
Hi, I have been on Cape since January and have been very lucky to have been able to stay on the full dose with very few side effects. I have had a bit of fatigue and the odd upset stomach as well as having peeling hands and feet which led to me losing my fingerprints on the Touch ID on my phone!, but no discomfort thankfully! I use Udderly Smooth moisturising cream with Urea which you can get from Amazon and it has virtually disappeared. I would highly recommend it! I also find it helps to take the tablets as soon after a meal as possible to avoid any stomach problems. Has your Oncologist suggested lowering the dose? I know mine said it could be done if necessary if I started getting side effects that were difficult to cope with as they can tweak the dose. If not it may be worth mentioning. I also had a very good CT scan result recently that showed everything was responding to the chemo. I hope they can sort out the problems you are having and you get a good response to the treatment. I had another chemo tablet before this one and it made me so ill I had to stop it. Side effects are horrible, but they can often do something to help. Good luck!
Sorry to hear you are having problems with capecitabine. I managed daily for 12 weeks before my dose had to be reduced. Blisters on feet, skin went really thin, also lost fingerprints. Nurse suggested Udderley cream with urea which i got from Amazon. It was a great help but i found the cream rather runny. Another cream they gave me shortly after was a big pot the pharmacy made up with menthol in it. I was told to put this cream on every night then cover with socks and gloves, after a few weeks both hands and feet were greatly improved. Hope some of this helps you.
Thank you for your reply. I have only done 2 cycles, each cycle I had to stop Cape due to side effects. Udder cream helped a lot. Due to see oncologist consultant Tuesday. Hopefully will get some positive information, maybe reduce dosage or change medication. Thank you.
Glad the Udderly cream helps. The more I use it the better it gets. It has practically gone now! Hopefully your Oncologist can adjust the dose to reduce the side effects for you. Let us know how you get on. Good luck!
Hi Suzie 1985, consultant has reduced dosage, blister on feet have near enough gone, hopefully cycle 3 will go smoothly without side effects, thank you.
Glad to hear things are improving for you. Good luck with cycle 3!
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: